Format

Send to

Choose Destination
Eklem Hastalik Cerrahisi. 2010 Apr;21(1):56-9.

Insufficiency femoral fractures in patients undergoing prolonged alendronate therapy.

Author information

1
Department of Orthopedics and Traumatology, Medicine Faculty of Gazi University, Ankara, Turkey. satikmd@gmail.com

Abstract

A 76-year-old woman complaining of pain and swelling in her right thigh was admitted to our clinic. She had been undergoing alendronate therapy for more than 10 years. Physical examination revealed a mild swelling, pathologic motion and pain in her right thigh. Radiograms showed a transverse fracture with a medial spike in the area of thickened cortices of femoral diaphysis. She received surgical stabilization. The patient is now pain-free and she has walked with full weight bearing without any complications since the first postoperative day. Dual-energy X-ray absorptiometry revealed a T-score for the lumbal spine of -2.89 and for the hip of -3.55. We stopped alendronate treatment. However the patient is receiving only calcium and vitamin D.

PMID:
20302562
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Baycinar Tibbi Yayincilik
Loading ...
Support Center